California, 2005Flash Flood in California, August 3, 2005
August 3, 2005 · NWS SGX · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 3, 8:30 AM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Aug 3, 8:30 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT WED AUG 3 2005
.SYNOPSIS...MOISTURE IN EASTERLY FLOW ALOFT WILL CONTINUE
THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE
AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE
MOUNTAINS INTO THE VALLEYS THURSDAY THROUGH THE WEEKEND. A SHALLOW
MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST
IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE
AFTERNOONS.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
OUTFLOW FROM AZ CAUSED A FEW THUNDERSTORMS IN THE ERN PART OF OUR
CWFA THIS MORNING BUT THEY HAVE DISSIPATED. LOW CLOUDS AND LOCAL FOG
WERE INTO MOST COASTAL AREAS AND WRN INLAND SAN VALLEYS THIS
MORNING. THE 12Z NKX SOUNDING HAD A MODERATELY STRONG INVERSION
BASED NEAR 1200 FT AND SHOWED MID LEVEL MOISTURE IN ELY FLOW. THE PW
WAS 1.12 INCHES...A LITTLE LESS THAN THE LAST COUPLE OF DAYS.
HOWEVER...SATELLITE INDICATES HIGHER PW E OF THE MOUNTAINS.
EXPECT THUNDERSTORMS IN THE MOUNTAINS AND DESERTS TODAY...DESPITE A
LITTLE DRYING. THE MID LEVEL MOISTURE INCREASES THU THROUGH SAT FOR
MORE WIDESPREAD AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS
WITH A SMALLER CHANCE AT NIGHT. ELY FLOW WILL ALSO INCREASE THROUGH
THE MID LEVELS AND THIS COULD CAUSE A FEW STORMS TO DRIFT W OF THE
MOUNTAINS INTO THE INLAND VALLEYS EACH DAY. THE MARINE LAYER WILL
SHRINK AS THE HI BUILDS OVER THE SW AND DUE TO THE INCREASING
MONSOONAL FLOW. EXPECT WARMING IN THE COASTAL AREAS. RELATIVELY
MINOR TEMP CHANGES INLAND...ALTHOUGH THE EXACT DISTRIBUTION OF CLOUD
COVER AND RH WILL HAVE THE MOST IMPACT ON LOCAL TEMPS.
LONGER RANGE PROGS INDICATE THE ELY FLOW ALOFT WEAKENING SUN AND
TURNING MORE SLY THROUGH THE MIDDLE OF NEXT WEEK. THIS SHOULD KEEP
MOST THUNDERSTORMS CONFINED TO THE MOUNTAINS AND DESERTS.
OTHERWISE...NOT MUCH CHANGE.
&&
.AVIATION...COASTAL CLOUD BASES ARE AROUND 600-1200 FEET AND TOPS
AROUND 1800 FEET. CLEARING OF THE MARINE LAYER CLOUDS WILL OCCUR BY
17Z AND SOME BEACHES WILL CLEAR. THE MONSOON CONTINUES...SO MORE
THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS TODAY. THE MARINE LAYER
IS EXPECTED TO GO MORE SHALLOW TONIGHT AND THAT WILL MEAN COASTAL
CLOUD COVERAGE MORE CONFINED TO THE COAST WITH LOWER BASES...TOPS
AND VISBYS...AND EARLIER CLEARING THU MORNING.
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...ATKIN
AVIATION...MM
Hazardous weather outlook, Aug 3, 3:00 AM PST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT WED AUG 3 2005
CAZ055-056-058-032300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
400 AM PDT WED AUG 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AREAS IN EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED
FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH
LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.
FOR THURSDAY...HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH
AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING
COULD BE SIGNIFICANT.
FOR FRIDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS
LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND
LOCAL FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY.
CAZ060-061-062-032300-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 AM PDT WED AUG 3 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DESERTS IN EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH ISOLATED
FLASH FLOODING ARE POSSIBLE. ISOLATED SEVERE THUNDERSTORMS WITH
LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY.
FOR THURSDAY...MODERATE FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS
WITH ISOLATED FLASH FLOODING ARE POSSIBLE.
FOR FRIDAY THROUGH TUESDAY...THUNDERSTORMS WITH DANGEROUS
LIGHTNING...SMALL HAIL...STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND
LOCAL FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT NOON TODAY.
NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH
FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS.
THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS
WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO
DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS
NEEDED THROUGH SEPTEMBER 30.
MARTIN
NNNN
Flash Flood, San Bernardino
- When
- August 3, 1:15 PM PST to 1:30 PM PST
- Where
- San Bernardino County, 10 mi N of Yucca Vly
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.267, -116.450
A thunderstorm 10 miles north of Yucca Valley produced marble size hail, strong winds, and flash flooding along Highway 247.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 3, 2005$6.2 million · 2.25 in hail · 4 events
- Damaging Wind in Minnesota, August 3, 2005$100,000 · 69 kt wind · 1 event
- Flash Flood in Wyoming, August 3, 2005$85,000 · 1 event
- Flash Flood in Wyoming, August 3, 2005$73,000 · 1 event
- Lightning Strike in Wisconsin, August 3, 2005$60,000 · 1 event
- Hail and Damaging Wind in Massachusetts, August 3, 2005$25,000 · 2 in hail · 5 events
- Damaging Wind in South Dakota, August 3, 2005$30,000 · 69 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, August 3 to 4, 20052 in hail · 22 events
- Flash Flood and Hail in Texas, August 3 to 4, 2005$25,000 · 1.75 in hail · 2 events
- Hail and Damaging Wind in Nebraska, August 3, 2005$11,000 · 1.75 in hail · 18 events
- Flash Flooding in South Dakota, August 3, 2005$20,000 · 2 events
- Damaging Wind in North Carolina, August 3, 2005$15,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473762.